Alert archive / Kansas / Wind Chill Advisories in 2013
Wind Chill Advisory 1, NWS Dodge City, KS
NWS Dodge City, KS issued this wind chill advisory at Dec 5, 2013, 2:37 PM CST for 5 counties in Kansas. It took effect at Dec 6, 2013, 12:00 AM CST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2013, 2:37 PM CST (20:37 UTC)
- In effect from
- Dec 6, 2013, 12:00 AM CST
- Expired
- Dec 6, 2013, 3:22 AM CST
- In force
- 3 hr
- Issued by
- NWS Dodge City, KS
Counties Finney County, KS, Hamilton County, KS, Kearny County, KS, Lane County, KS, Scott County, KS
The radar
The Dodge City radar (KDDC), 106 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 102 kt
- 0-1 km storm-relative helicity
- -159 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDDC 052037 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 237 PM CST THU DEC 5 2013 ...ACCUMULATING OF SNOW POSSIBLE ACROSS PORTIONS OF FAR SOUTHWEST KANSAS THIS EVENING AND BITTER COLD WIND CHILLS LIKELY OVERNIGHT... .STEADY LIGHT TO MODERATE SNOW WILL DEVELOP LATE TODAY AHEAD OF AN UPPER LEVEL DISTURBANCE AS IT MOVES ACROSS NEW MEXICO AND APPROACHES THE CENTRAL HIGH PLAINS. ANYWHERE FROM 1 TO NEAR 3 INCHES IS POSSIBLE... MAINLY SOUTH OF A JOHNSON CITY TO DODGE CITY LINE. BEST CHANCES AT THIS TIME FOR HIGHER AMOUNTS 2 TO NEAR 3 INCHES APPEARS NEAR THE OKLAHOMA LINE FROM ELKHART TO MEADE. IN ADDITION BITTER COLD WIND CHILLS ARE EXPECTED AFTER MIDNIGHT WITH WIND CHILLS FALLING TO AROUND 15 DEGREES BELOW ZERO DURING THE EARLY MORNING HOURS. KSZ074>078-052145- /O.CAN.KDDC.WW.Y.0012.000000T0000Z-131206T0300Z/ STANTON-GRANT-HASKELL-GRAY-FORD- INCLUDING THE CITIES OF...JOHNSON CITY...ULYSSES...SUBLETTE... SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN 237 PM CST THU DEC 5 2013 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WINTER WEATHER ADVISORY. STEADY LIGHT TO MODERATE SNOW WILL DEVELOP LATE TODAY, HOWEVER SNOW TOTALS LATE THIS AFTERNOON AND EARLY TONIGHT IS NOT ANTICIPATED TO REACH SNOW ADVISORY CRITERIA. $$ KSZ043-044-061>063-060445- /O.NEW.KDDC.WC.Y.0001.131206T0600Z-131206T1500Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA 237 PM CST THU DEC 5 2013 /137 PM MST THU DEC 5 2013/ ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 9 AM CST /8 AM MST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 9 AM CST /8 AM MST/ FRIDAY. * WIND CHILL VALUES...WIND CHILL VALUES WILL FALL BACK AROUND 15 DEGREE BELOW ZERO AFTER MIDNIGHT. * OTHER IMPACTS...THOSE WHO MUST BE OUTSIDE SHOULD DRESS IN ADEQUATE CLOTHING AND MINIMIZE EXPOSURE. PETS ARE ALSO AFFECTED BY THE COLD. ENSURE PETS HAVE A WARM DRY SHELTER...AND ACCESS TO FOOD AND FRESH UNFROZEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KSZ084>088-060300- /O.CON.KDDC.WW.Y.0012.000000T0000Z-131206T0300Z/ MORTON-STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 237 PM CST THU DEC 5 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...STEADY SNOW WILL DEVELOP AFTER 3 PM AND THEN CONTINUE THROUGH 9 PM THIS EVENING. * MAIN IMPACT...SNOW ACCUMULATION BETWEEN ONE AND THREE INCHES. COMPACTION OF SNOW ON ROADS WILL LIKELY CREATE SLICK DRIVING CONDITIONS. VISIBILITY MAY ALSO BE REDUCED IN PERIODS OF HEAVIER SNOWFALL RATES MAKING DRIVING MORE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ BURGERT
3 follow-up statements
000 WWUS43 KDDC 060251 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 851 PM CST THU DEC 5 2013 ...THE SNOW SHOWERS HAVE MOVED EAST OUT OF THE ADVISORY AREA... KSZ084>088-060400- /O.EXP.KDDC.WW.Y.0012.000000T0000Z-131206T0300Z/ MORTON-STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 851 PM CST THU DEC 5 2013 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... $$ KSZ043-044-061>063-061100- /O.CON.KDDC.WC.Y.0001.131206T0600Z-131206T1500Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA 851 PM CST THU DEC 5 2013 /751 PM MST THU DEC 5 2013/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 9 AM CST /8 AM MST/ FRIDAY... * WIND CHILL VALUES...WIND CHILL VALUES WILL FALL BACK AROUND 15 DEGREE BELOW ZERO AFTER MIDNIGHT. * OTHER IMPACTS...THOSE WHO MUST BE OUTSIDE SHOULD DRESS IN ADEQUATE CLOTHING AND MINIMIZE EXPOSURE. PETS ARE ALSO AFFECTED BY THE COLD. ENSURE PETS HAVE A WARM DRY SHELTER... AND ACCESS TO FOOD AND FRESH UNFROZEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
000 WWUS43 KDDC 060914 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 314 AM CST FRI DEC 6 2013 ...DANGEROUS WIND CHILL TEMPERATURES EXPECTED SATURDAY MORNING... .DRY ARCTIC AIR WILL ALLOW TEMPERATURES TO FALL BETWEEN ZERO AND FIVE BELOW ZERO LATE TONIGHT. AS WINDS INCREASE TO 10 TO 15 MPH SATURDAY MORNING, DANGEROUS WIND CHILL TEMPERATURES BETWEEN 15 BELOW ZERO AND 19 BELOW ZERO ARE LIKELY FOR A FEW HOURS LASTING THROUGH LATE SATURDAY MORNING. WIND CHILL TEMPERATURES THIS COLD CAN CAUSE FROSTBITE TO EXPOSED SKIN WITHIN 30 MINUTES. KSZ043-044-061>063-062215- /O.CAN.KDDC.WC.Y.0001.000000T0000Z-131206T1500Z/ /O.NEW.KDDC.WC.Y.0002.131207T0900Z-131207T1700Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA 314 AM CST FRI DEC 6 2013 /214 AM MST FRI DEC 6 2013/ ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM CST /2 AM MST/ TO 11 AM CST /10 AM MST/ SATURDAY... ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM CST /2 AM MST/ TO 11 AM CST /10 AM MST/ SATURDAY. THE WIND CHILL ADVISORY THAT WAS IN EFFECT FOR THIS MORNING HAS BEEN CANCELLED. * WIND CHILL VALUES...15 DEGREES BELOW ZERO TO 19 DEGREES BELOW ZERO LASTING AS LATE AS NOON SATURDAY. * OTHER IMPACTS...THOSE WHO MUST BE OUTSIDE SHOULD DRESS IN ADEQUATE CLOTHING AND MINIMIZE EXPOSURE. PETS ARE ALSO AFFECTED BY THE COLD. ENSURE PETS HAVE A WARM DRY SHELTER... AND ACCESS TO FOOD AND FRESH UNFROZEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KSZ030-031-045-046-064-065-074>077-084>086-062215- /O.NEW.KDDC.WC.Y.0002.131207T0900Z-131207T1700Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STANTON-GRANT-HASKELL-GRAY- MORTON-STEVENS-SEWARD- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...JOHNSON CITY...ULYSSES...SUBLETTE... SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET 314 AM CST FRI DEC 6 2013 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 11 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 11 AM CST SATURDAY. * WIND CHILL VALUES...15 DEGREES BELOW ZERO TO 19 DEGREES BELOW ZERO LASTING AS LATE AS NOON SATURDAY. * OTHER IMPACTS...THOSE WHO MUST BE OUTSIDE SHOULD DRESS IN ADEQUATE CLOTHING AND MINIMIZE EXPOSURE. PETS ARE ALSO AFFECTED BY THE COLD. ENSURE PETS HAVE A WARM DRY SHELTER... AND ACCESS TO FOOD AND FRESH UNFROZEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ 33
000 WWUS43 KDDC 060926 CCA WSWDDC URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE DODGE CITY KS 322 AM CST FRI DEC 6 2013 ...DANGEROUS WIND CHILL TEMPERATURES EXPECTED SATURDAY MORNING... .DRY ARCTIC AIR WILL ALLOW TEMPERATURES TO FALL BETWEEN ZERO AND FIVE BELOW ZERO LATE TONIGHT. AS WINDS INCREASE TO 10 TO 15 MPH SATURDAY MORNING, DANGEROUS WIND CHILL TEMPERATURES BETWEEN 15 BELOW ZERO AND 19 BELOW ZERO ARE LIKELY FOR A FEW HOURS LASTING THROUGH LATE SATURDAY MORNING. WIND CHILL TEMPERATURES THIS COLD CAN CAUSE FROSTBITE TO EXPOSED SKIN WITHIN 30 MINUTES. KSZ043-044-061>063-062245- /O.CAN.KDDC.WC.Y.0001.000000T0000Z-131206T1500Z/ /O.COR.KDDC.WC.Y.0002.131207T0900Z-131207T1700Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA 322 AM CST FRI DEC 6 2013 /222 AM MST FRI DEC 6 2013/ ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM CST /2 AM MST/ TO 11 AM CST /10 AM MST/ SATURDAY... ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM CST /2 AM MST/ TO 11 AM CST /10 AM MST/ SATURDAY. THE WIND CHILL ADVISORY THAT WAS IN EFFECT FOR THIS MORNING HAS BEEN CANCELLED. * WIND CHILL VALUES...15 DEGREES BELOW ZERO TO 19 DEGREES BELOW ZERO LASTING AS LATE AS NOON SATURDAY. * OTHER IMPACTS...THOSE WHO MUST BE OUTSIDE SHOULD DRESS IN ADEQUATE CLOTHING AND MINIMIZE EXPOSURE. WIND CHILL TEMPERATURES THIS COLD CAN CAUSE FROSTBITE TO EXPOSED SKIN WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES AND COVER EXPOSED SKIN. && $$ KSZ030-031-045-046-064-065-074>077-084>086-062245- /O.COR.KDDC.WC.Y.0002.131207T0900Z-131207T1700Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STANTON-GRANT-HASKELL-GRAY- MORTON-STEVENS-SEWARD- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...JOHNSON CITY...ULYSSES...SUBLETTE... SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET 322 AM CST FRI DEC 6 2013 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 11 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 11 AM CST SATURDAY. * WIND CHILL VALUES...15 DEGREES BELOW ZERO TO 19 DEGREES BELOW ZERO LASTING AS LATE AS NOON SATURDAY. * OTHER IMPACTS...THOSE WHO MUST BE OUTSIDE SHOULD DRESS IN ADEQUATE CLOTHING AND MINIMIZE EXPOSURE. WIND CHILL TEMPERATURES THIS COLD CAN CAUSE FROSTBITE TO EXPOSED SKIN WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES AND COVER EXPOSED SKIN. && $$ 33
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind chill advisory went out at Dec 5, 2:19 PM CST, 18 minutes earlier.
Area forecast discussion, Dec 5, 2:19 PM CST, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 219 PM CST Thu Dec 5 2013 ...Updated short term discussion... .SYNOPSIS... ISSUED AT 1115 AM CST THU DEC 5 2013 At 12z Thursday a 1400-160kt 300mb jet extended from northeast Colorado into the western Great Lakes. Another upper level jet was located near the based of the 500mb trough that was positioned from southern California into southwest Montana. A -25 to -32c 500mb thermal trough was located near the four corners region. A surface to 850mb ridge axis was located across from western Nebraska into western Oklahoma and a surface cold front extended from eastern Colorado south southeast across eastern New Mexico into west central Texas. && .SHORT TERM...(This evening through Friday) ISSUED AT 217 PM CST THU DEC 5 2013 Upper level through that was located across southern California and Nevada earlier today will track east and cross New Mexico by late day. Ahead of this this upper trough some mid level moisture will linger across western Kansas. Backing 700mb winds ahead of this upper wave appears to enhance frontogenisis across portions of southwest Kansas late today and early this evening which may give rise to a period of steady light to moderate snow. Both the NAM, GFS, and even the RAP hints at enhanced precipitation briefly ahead of this wave along this baroclinic zone so will follow this trend through midnight as the upper level trough moves out into the central high plains. Given the potential for a period of steadier snow early tonight could easily see snowfall accumulations in the one to two inch range given the high liquid to snow ratio. The area more favorable for this measurable snowfall still appears to be along and south of a Ulysses to Dodge City to Pratt line. Snow totals of around two inches still not out of the question near the Oklahoma border so will trim several counties out of the current winter weather advisory. Tonight the dewpoint will be at or several degrees below zero under mostly cloudy skies. Temperatures will be slow to fall this evening but at this time given these expected low dewpoints, last nights temperatures across northwest Kansas, and the low levels cooling by a couple more degrees have decided to stay close to the guidance for overnight lows. Given these overnight lows ranging from around 1 degree in west central Kansas to near 10 degrees in south central Kansas along with wind speeds of around 10 mph the wind chills by early Friday morning are expected to fall back into the -8 to -15 degree range. The coldest wind chills early Friday morning will be across west central Kansas so will be issuing a wind chill advisory for this area late tonight/early Friday. On Friday the upper level trough will move east into the mid Mississippi valley. Subsidence behind this disturbance may give rise to some breaks of sun late in the day as high pressure at the surface will continue to build into western Kansas. Despite to break of sunshine the 900-850mb temperatures continue to support highs only in the teens Friday afternoon. .LONG TERM...(Friday night through Thursday) ISSUED AT 209 PM CST THU DEC 5 2013 Friday night: Sfc high pressure will shift off to the east Friday night. This will result in northeasterly winds eventually shifting southeast on the backside of said departing high. A cold night is expected with minimums near 0F. Would not rule out a few negative values if skies clear more than expected. Will have to watch for the potential for a wind chill advisory during the overnight and morning hours. Saturday and beyond: The forecast becomes a bit more interesting during the weekend. An amplified trof will eject from the central Rockies and out across the plains by Sunday. This wave does have some upper level dynamics associated with it (140-150 kt jet streak traverses across the forecast area of responsibility). At the low levels, fairly intense warm air advection, 280-290 Kelvin isentropic lift, and 850-600 hPa increasing frontogenesis will lead to snow late Saturday and into Sunday. The more enhanced area of said parameters is forecast along and north of the 850 hPa pressure perturbation ...basically the northern half of the forecast area. Models still show low end snow advisory amounts along and north of highway 96. Even some of the GEFS members show 2-4" of snow. There is huge bust potential in temperatures for Sunday, should this snow/snow pack/cloud cover come into fruition. The ECE shows a high of 8 for KDDC versus 22 from the MEX. Will apply a slight bias towards the ECMWF solution versus the GFS. Boise verification shows this guidance doing better than the MEX with the current cold air mass over Kansas. After Sunday, the forecast will remain precipitation free as isentropic downglide and subsidence develops in the wake of the departing synoptic trof. There is some question of when this cold air will be dislodged and more of a low level 850 hPa downslope plume will develop. The ECMWF indicates this possibility of seeing "warmer" temperatures (i.e. above freezing) by mid to late next week. The deterministic runs have been fairly consistent over the last few days. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) ISSUED AT 1115 AM CST THU DEC 5 2013 An upper level disturbance will cross western Kansas late this afternoon/early this evening. This will result in lowering ceilings along with improving the chances for light snow at DDC and GCK. Based on the 12z BUFR soundings the better chance for snow at DDC and GCK will be from 21z Thursday to 03z Friday with the ceilings lowering between 21z Thursday and 00z Friday into MVFR category. && .PRELIMINARY POINT TEMPS/POPS... DDC 5 15 0 16 / 70 0 0 30 GCK 2 15 0 13 / 50 0 0 30 EHA 2 13 1 17 / 80 0 0 30 LBL 5 15 0 15 / 80 0 0 30 HYS 4 15 0 15 / 20 0 0 40 P28 10 21 4 20 / 50 10 0 40 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY from Midnight CST /11 PM MST/ tonight to 9 AM CST /8 AM MST/ Friday FOR KSZ043-044-061>063. WINTER WEATHER ADVISORY until 9 PM CST this evening FOR KSZ084>088. && SYNOPSIS...Burgert SHORT TERM...Burgert LONG TERM...Sugden AVIATION...Burgert
Hazardous weather outlook, Dec 5, 3:59 AM CST, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 359 AM CST THU DEC 5 2013 KSZ030-031-043>046-061>066-074>081-084>090-061000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 359 AM CST THU DEC 5 2013 /259 AM MST THU DEC 5 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SNOW IS EXPECTED TO DEVELOP ALONG A 60 MILE WIDE CORRIDOR FROM NEAR JOHNSON CITY TO ULYSSES AND DODGE CITY BY LATE MORNING. ACCUMULATING SNOW IN EXCESS OF 2 INCHES IS LIKELY FOR MUCH OF THIS AREA. A WINTER WEATHER ADVISORY FOR SNOW HAS BEEN ISSUED. SEE THE WINTER WEATHER MESSAGE FOR DETAILS. WIND CHILL TEMPERATURES MAY RANGE FROM -5 TO -15 DEGREES TONIGHT INTO EARLY FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIND CHILL TEMPERATURES MAY RANGE FROM -5 TO -15 DEGREES EARLY FRIDAY MORNING. WIND CHILLS MAY RANGE FROM -10 TO -20 DEGREES FAHRENHEIT FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC RUSSELL
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 2:57 AM CST | Winter Weather Advisory | DDC | Clark, Ford, Grant, Gray, Haskell, Meade and 4 more | 18 hr |
Nearby
Wind Chill Advisories in Kansas, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.